Alert archive / Kansas / Tornado Warnings in 2024

Tornado Warning 14, NWS Wichita, KS

April 27, 2024Chautauqua County, Cowley County, Elk County, Kansas

NWS Wichita, KS issued this tornado warning at Apr 27, 2024, 3:27 PM CDT for Chautauqua County, Cowley County, Elk County, Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2024, 3:27 PM CDT (20:27 UTC)
Expired
Apr 27, 2024, 4:15 PM CDT
In force
48 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS

The radar

The Wichita radar (KICT), 84 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 3:31 PM CDTTORNADO3 Ssw Dexter, KSSmall tornado reported south of Dexter.
Apr 27, 3:38 PM CDTHAIL 12 N Dexter, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 11:51 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2024-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2024-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1585 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted.

684 
WFUS53 KICT 272027
TORICT
KSC019-035-049-272115-
/O.NEW.KICT.TO.W.0014.240427T2027Z-240427T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wichita KS
327 PM CDT Sat Apr 27 2024

The National Weather Service in Wichita has issued a

* Tornado Warning for...
  Southwestern Elk County in southeastern Kansas...
  Eastern Cowley County in south central Kansas...
  Northwestern Chautauqua County in southeastern Kansas...

* Until 415 PM CDT.

* At 327 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Dexter, or 13 miles west of Cedar Vale, moving
  northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Dexter around 335 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Cambridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3707 9676 3716 9686 3745 9662 3729 9639
TIME...MOT...LOC 2027Z 213DEG 32KT 3713 9675 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CUELLAR
5 follow-up statements
186 
WFUS53 KICT 272030 CCA
TORICT
KSC019-035-049-272115-
/O.COR.KICT.TO.W.0014.240427T2027Z-240427T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wichita KS
330 PM CDT Sat Apr 27 2024

The National Weather Service in Wichita has issued a

* Tornado Warning for...
  Southwestern Elk County in southeastern Kansas...
  Eastern Cowley County in south central Kansas...
  Northwestern Chautauqua County in southeastern Kansas...

* Until 415 PM CDT.

* At 330 PM CDT, a confirmed tornado was located over Dexter, or 13
  miles west of Cedar Vale, moving northeast at 35 mph.

  HAZARD...Damaging tornado and quarter size hail.

  SOURCE...Emergency management confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* The tornado will be near...
  Dexter around 335 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Cambridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3707 9676 3716 9686 3745 9662 3729 9639
TIME...MOT...LOC 2030Z 213DEG 32KT 3713 9675 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

CUELLAR
344 
WWUS53 KICT 272033
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
333 PM CDT Sat Apr 27 2024

KSC019-035-049-272115-
/O.CON.KICT.TO.W.0014.000000T0000Z-240427T2115Z/
Elk KS-Cowley KS-Chautauqua KS-
333 PM CDT Sat Apr 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHWESTERN ELK...EASTERN COWLEY AND NORTHWESTERN CHAUTAUQUA
COUNTIES...

At 333 PM CDT, a confirmed large and extremely dangerous tornado was
located over Dexter, or 13 miles west of Cedar Vale, moving northeast
at 30 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Emergency management confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Elk, eastern Cowley and northwestern Chautauqua
Counties, including the following locations... Cambridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3709 9672 3717 9685 3745 9662 3729 9639
TIME...MOT...LOC 2033Z 209DEG 25KT 3716 9673 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN

$$

CUELLAR
507 
WWUS53 KICT 272042
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
342 PM CDT Sat Apr 27 2024

KSC019-035-049-272115-
/O.CON.KICT.TO.W.0014.000000T0000Z-240427T2115Z/
Elk KS-Cowley KS-Chautauqua KS-
342 PM CDT Sat Apr 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHWESTERN ELK...EAST CENTRAL COWLEY AND NORTHWESTERN CHAUTAUQUA
COUNTIES...

At 342 PM CDT, a confirmed tornado was located near Dexter, or 11
miles northwest of Cedar Vale, moving northeast at 35 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Emergency management confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Dexter and Cambridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3713 9668 3719 9677 3743 9659 3729 9639
TIME...MOT...LOC 2042Z 218DEG 30KT 3721 9667 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

CUELLAR
026 
WWUS53 KICT 272048
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
348 PM CDT Sat Apr 27 2024

KSC019-035-049-272115-
/O.CON.KICT.TO.W.0014.000000T0000Z-240427T2115Z/
Elk KS-Cowley KS-Chautauqua KS-
348 PM CDT Sat Apr 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHWESTERN ELK...EAST CENTRAL COWLEY AND NORTHWESTERN CHAUTAUQUA
COUNTIES...

At 348 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northeast of Dexter, or 9 miles north of Cedar
Vale, moving northeast at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Cambridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3716 9663 3723 9674 3743 9659 3729 9639
TIME...MOT...LOC 2048Z 218DEG 26KT 3724 9657 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

CUELLAR
082 
WWUS53 KICT 272102
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
402 PM CDT Sat Apr 27 2024

KSC019-035-049-272115-
/O.CON.KICT.TO.W.0014.000000T0000Z-240427T2115Z/
Elk KS-Cowley KS-Chautauqua KS-
402 PM CDT Sat Apr 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHWESTERN ELK...EAST CENTRAL COWLEY AND NORTHWESTERN CHAUTAUQUA
COUNTIES...

At 402 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Grenola, or 13 miles north of Cedar Vale, moving
northeast at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Cambridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3720 9655 3730 9669 3743 9659 3729 9639
TIME...MOT...LOC 2102Z 212DEG 23KT 3730 9652 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

CUELLAR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 27, 3:19 PM CDT, 8 minutes earlier. Its key messages:

  • Thunderstorms likely through tonight, some of which will be severe. All severe hazards are possible.
  • Slight risk of a few severe storms eastern KS Sunday PM.
  • Off-and-on thunderstorm chances return Tuesday afternoon through Thursday night.
Area forecast discussion, Apr 27, 3:19 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
319 PM CDT Sat Apr 27 2024

.KEY MESSAGES...

- Thunderstorms likely through tonight, some of which will be
  severe. All severe hazards are possible.

- Slight risk of a few severe storms eastern KS Sunday PM.

- Off-and-on thunderstorm chances return Tuesday afternoon
  through Thursday night.

&&

.DISCUSSION...
Issued at 316 PM CDT Sat Apr 27 2024

Thunderstorm mode has ended up being rather messy so far given
meridional component to mid-upper flow, multiple storms on the
scope, and multiple storm mergers. This should tend to limit how
many storms are capable of "higher-end" severe weather. However,
strong low and deep layer shear coupled with moderate to strong
instability will continue to favor a severe weather threat,
especially over southeast Kansas were the airmass has been
relatively undisturbed (outside of dense anvil debris). In this
area, favorable low-level shear, low-level instability, and low
cloud bases will support tornadoes with any embedded supercell or
QLCS structures. Damaging winds are also possible. The large hail
threat (anything greater than golfballs or so) will likely be
confined to cells that remain more discrete.

Another area of concern is north-central Kansas, where a slowly
northward retreating boundary is situated. Any cells that can become
rooted along this boundary will ingest rich low-level shear
along/just north of the boundary, and be capable of all severe
hazards (including tornadoes).

Additional storms may develop this afternoon-evening up and down the
dryline across western portions of KS-OK, with this activity then
tracking rapidly northeast. There's some concern that current
widespread storm coverage and associated dense anvil cirrus east of
the dryline will limit instability and associated storm potential
along the dryline. However, if storms are able to form, CAPE/shear
combination will support all severe hazards with this activity,
especially if storms can remain more discrete.

A third round of storms may develop by later this evening over
western and central portions of KS-OK, ahead of approaching upper
forcing and mid-level cooling. The primary threat with this activity
would likely be 60+ mph winds (if storms are able to become severe)
given the stronger forcing and increasingly unfavorable hodographs.

Another threat we don't want to forget this afternoon through
tonight is heavy rainfall and localized flooding, especially from
roughly the KS Turnpike corridor on southeast, as numerous
thunderstorms continue to train northeast. Pockets of 1-3+ inches
are likely, and may fall in a short period. Consequently, areas of
street and low-land flooding are likely, along with modest to sharp
rises in area streams and rivers, again mainly along and southeast
of the KS Turnpike.

For Sunday, a few strong to severe thunderstorms will remain
possible over eastern KS, generally along and east of the Flint
Hills corridor, as the dryline continues to advance east. If a storm
or two is able to form (they may struggle due to decreasing
forcing), hail and wind would be the primary threats.

Taking a look ahead...an off-and-on active weather pattern
thunderstorm-wise looks to take shape once again Tuesday
afternoon/evening through Thursday night. Stay tuned, as we continue
to refine forecast details the next several days.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1231 PM CDT Sat Apr 27 2024

Plenty of concerns with the terminals as return flow ahead of a wavy
nearby frontal system and Rockies upper low were supplying
ammunition for the potential for severe thunderstorms this afternoon
and tonight. Non-convective low level wind shear along with
gusts to 35 mph away from thunderstorms are also possible
tonight along with poor flying conditions in convection. In
addition, winds of over 50 knots, large hail and tornadoes are
also possible.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday afternoon for KSZ052-053-068>072-
083-091>096-098>100.

&&

DISCUSSION...ADK
AVIATION...MK
Hazardous weather outlook, Apr 27, 3:23 AM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
323 AM CDT Sat Apr 27 2024

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280830-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
323 AM CDT Sat Apr 27 2024

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Severe thunderstorms are expected, mainly this afternoon and
evening. All hazards are possible, including large hail up to
baseball size, damaging wind gusts to 75 mph and tornadoes.
The severe risk will transition into mainly a heavy rain threat
later tonight across the Flint Hills and southeast Kansas where
lowland flooding is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A slight risk for severe storms will continue for southeast Kansas
on Sunday with a continued risk for heavy rainfall and flooding.

There will be more chances for thunderstorms across much of the area
from late Tuesday through Thursday night. The risk for organized
severe storms appears low at this time for the mid-week periods.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon and evening.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

In the hours before

Special weather statement, Apr 27, 2:22 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
222 PM CDT Sat Apr 27 2024

KSZ032-272000-
Russell KS-
222 PM CDT Sat Apr 27 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN RUSSELL COUNTY THROUGH
300 PM CDT...

At 222 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles south of Luray, or 10 miles northeast of
Russell, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Russell, Lucas, Luray, Bunker Hill, Wilson Lake, and Russell Airport.

This includes Interstate 70 between Mile Markers 182 and 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for central
Kansas.

&&

LAT...LON 3913 9878 3913 9851 3895 9850 3880 9885
      3891 9898
TIME...MOT...LOC 1922Z 212DEG 41KT 3898 9870

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MCGUIRE
Local storm report, Apr 27, 2:46 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
246 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     Hail             Rosalia                 37.82N 96.62W
04/27/2024  E0.70 Inch       Butler             KS   Public

&&
Special weather statement, Apr 27, 2:50 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Wichita KS
250 PM CDT Sat Apr 27 2024

KSZ033-272015-
Lincoln KS-
250 PM CDT Sat Apr 27 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LINCOLN COUNTY
THROUGH 315 PM CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hunter, or 18 miles northwest of Lincoln, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ash Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for central
Kansas.

&&

LAT...LON 3922 9808 3902 9848 3922 9849
TIME...MOT...LOC 1950Z 209DEG 21KT 3920 9842

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

METZGER
Special weather statement, Apr 27, 2:59 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Wichita KS
259 PM CDT Sat Apr 27 2024

KSZ032-272030-
Russell KS-
259 PM CDT Sat Apr 27 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RUSSELL COUNTY
THROUGH 330 PM CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gorham, or 6 miles north of Walker, moving north at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gorham, Paradise, and Waldo.

This includes Interstate 70 between Mile Markers 175 and 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for central
Kansas.

&&

LAT...LON 3913 9904 3913 9872 3884 9894 3886 9904
TIME...MOT...LOC 1959Z 193DEG 27KT 3895 9903

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

METZGER
Local storm report, Apr 27, 3:05 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
305 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     Hail             Arkansas City           37.07N 97.04W
04/27/2024  M1.00 Inch       Cowley             KS   Emergency Mngr

&&
Local storm report, Apr 27, 3:24 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
324 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     Funnel Cloud     3 WNW Maple City        37.06N 96.83W
04/27/2024                   Cowley             KS   Storm Chaser

            Report via Spotter Network.

&&

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 11:47 AM CDTSevere Thunderstorm Warning Considerable damage threatICTCowley, Sumner58 min
Apr 27, 12:43 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sumner62 min
Apr 27, 12:56 PM CDTSevere Thunderstorm WarningICTButler49 min
Apr 27, 1:32 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood43 min
Apr 27, 1:46 PM CDTSpecial Weather StatementICTLincoln14 min
Apr 27, 2:03 PM CDTSevere Thunderstorm Warning Considerable damage threatICTSumner57 min
Apr 27, 2:22 PM CDTSpecial Weather StatementICTRussell38 min
Apr 27, 2:39 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood66 min
Apr 27, 2:40 PM CDTSevere Thunderstorm WarningICTChase30 min
Apr 27, 2:49 PM CDTSevere Thunderstorm WarningICTCowley56 min
Apr 27, 2:50 PM CDTSpecial Weather StatementICTLincoln25 min
Apr 27, 2:55 PM CDTTornado Warning Tornado observedICTCowley35 min
Apr 27, 2:59 PM CDTSpecial Weather StatementICTRussell31 min
Apr 27, 3:20 PM CDTSevere Thunderstorm WarningICTHarper, Sumner40 min
Apr 27, 3:20 PM CDTTornado WarningICTChautauqua, Cowley40 min
Apr 27, 3:36 PM CDTSevere Thunderstorm WarningICTRussell24 min
Apr 27, 3:59 PM CDTTornado WarningICTChautauqua, Cowley31 min
Apr 27, 4:00 PM CDTSpecial Weather StatementICTButler45 min
Apr 27, 4:04 PM CDTSevere Thunderstorm WarningICTCowley56 min
Apr 27, 4:07 PM CDTTornado WarningICTCowley18 min
Apr 27, 4:14 PM CDTTornado WarningICTElk61 min
Apr 27, 4:30 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley45 min
Apr 27, 4:34 PM CDTTornado WarningICTChautauqua, Cowley21 min
Apr 27, 4:52 PM CDTSevere Thunderstorm WarningICTCowley53 min
Apr 27, 4:54 PM CDTTornado WarningICTElk36 min
Apr 27, 4:57 PM CDTTornado Warning Tornado observedICTGreenwood, Wilson, Woodson48 min
Apr 27, 4:58 PM CDTSpecial Weather StatementICTSumner47 min
Apr 27, 5:02 PM CDTAreal Flood WarningICTCowley4 hr
Apr 27, 5:07 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk53 min
Apr 27, 5:10 PM CDTTornado WarningICTElk12 min
Apr 27, 5:17 PM CDTTornado WarningICTWilson28 min
Apr 27, 5:19 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley56 min
Apr 27, 5:28 PM CDTTornado WarningICTChautauqua, Cowley32 min
Apr 27, 5:29 PM CDTAreal Flood WarningICTChautauqua, Cowley, Elk, Greenwood6 hr
Apr 27, 5:43 PM CDTSevere Thunderstorm WarningICTWilson, Woodson47 min
Apr 27, 5:52 PM CDTTornado Warning Considerable damage threatICTChautauqua38 min
Apr 27, 5:56 PM CDTTornado WarningICTWilson, Woodson20 min
Apr 27, 6:09 PM CDTSevere Thunderstorm WarningICTAllen, Neosho51 min
Apr 27, 6:13 PM CDTTornado WarningICTChautauqua32 min
Apr 27, 6:30 PM CDTTornado WarningICTMontgomery30 min
Apr 27, 6:50 PM CDTSevere Thunderstorm WarningICTMontgomery, Wilson55 min

Nearby

Tornado Warnings in Kansas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.